MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL FREEFORM XSFT 3MM X 4 CM; CEREPAK FREEFORM XTRASOFT DETACHABLE COIL SYSTEM

MEDOS INTERNATIONAL SARL FREEFORM XSFT 3MM X 4 CM; CEREPAK FREEFORM XTRASOFT DETACHABLE COIL SYSTEM
Catalog Number XCR120304
Medical Device Problem Code Separation Failure (2547)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/17/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Product complaint # (b)(4).Information regarding patient weight, height, medical history, race, and ethnicity was not reported.Section d2b ¿ procode: krd/hcg.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.This is one of six products involved with the complaint and the associated manufacturer report numbers are 3008114965-2024-00167, 3008114965-2024-00168, 3008114965-2024-00169, 3008114965-2024-00170 and 3008114965-2024-00172.
 
Event or Problem Description
As reported by the field, during a coil embolization to the anterior communicating artery (accom), two freeform xsft 4mm x 8 cm coils (xcr120408, 31126838), a freeform xsft 3mm x 6 cm coil (xcr120306, 31136147) and a two freeform xsft 3mm x 4 cm coils (xcr120304, lot unknow) and (xcr120304, 31131259) were advanced into aneurysm and manual detachment was attempted with no success.The coils were removed from the patient.The freeform xsft 3mm x 4 cm coils were placed into the aneurysm and detachment was attempted with a mechanical detachment handle (mdh1) with no success.The coils were removed from the patient.Additional event information was received on 22-jan-2024 indicated that a stryker sl-10 microcatheter was used.Three coils were successfully detached with manual detachment prior to the failure, then two failures with 4mm x 8 cm coil, then a successful detachment of two 3mm x 6 cm, then a failed 3mm x 6 cm , then two more failed with 3mm x 4 cm with detachment handle.There was no resistance during advancement of the device through the microcatheter or positioning difficulty in the aneurysm.There was no damage to the embolic coils or any device component.There was mild tortuosity.The event did not result in any injury to the patient.There were a few minutes of procedural delay due to the event.The physician stopped procedure and did not want to continue.Aneurysm was almost packed, and he would follow the patient in a few months to evaluate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4) section b5: additional event information was received on 06-mar-2024 indicating that the account had several failures over the course of two weeks and felt it warranted a submission.Speaking with the physician he felt having a bend proximal in the system contributed to the failure.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Complaint conclusion: as reported by the field, during a coil embolization to the anterior communicating artery (accom), two freeform xsft 4mm x 8 cm coils (xcr120408, (b)(6)), a freeform xsft 3mm x 6 cm coil (xcr120306, (b)(6)), and a two freeform xsft 3mm x 4 cm coils (xcr120304, lot unknow) and (xcr120304, (b)(6)) were advanced into aneurysm and manual detachment was attempted with no success.The coils were removed from the patient.The freeform xsft 3mm x 4 cm coils were placed into the aneurysm and detachment was attempted with a mechanical detachment handle (mdh1) with no success.Additional event information was received on 22-jan-2024 indicating that a stryker sl-10 microcatheter (mc) was used.Three coils were successfully detached with manual detachment prior to the failure, then two failures with 4mm x 8 cm coil, then a successful detachment of two 3mm x 6 cm, then a failed 3mm x 6 cm , then two more failed with 3mm x 4 cm with detachment handle.There was no resistance during advancement of the device through the microcatheter or positioning difficulty in the aneurysm.There was no damage to the embolic coils or any device component.There was mild tortuosity.The event did not result in any injury to the patient.There were a few minutes of procedural delay due to the event.The physician stopped procedure and did not want to continue.Aneurysm was almost packed, and he would follow the patient in a few months to evaluate.A non-sterile freeform xsft 3mm x 4 cm coils was received contained in the decontamination pouch.Upon receiving the device, visual inspection was performed, and the embolic coil was attached to the delivery system.The detachment tube was not deformed.No visible defects were noted on the loop wire.No contamination was noted on the distal end.The pull-wire broke through the detachment handle at 10 cm, and it was not translated.The manual break was attempted in the proper location.The embolic coil was attempted to be detached from the delivery system by removing the pull-wire using a puller tester; however, the wire broke at 472 gf, and it could not be extracted without damages.Dried blood residues were observed near pull-wire ablated zoned, and made the extraction not possible.The peek tube was dissected from the distal and proximal ends.No evidence of glue or pebax reflow was noted on the distal end of the peek tube.The peek inner diameters were measured at the distal and proximal ends, and found within specifications.The welding location was visually inspected for correct welding/gluing and found acceptable.The wire broke distally at 8cm with respect to the welding location.The crimp of the inner and outer tubes was inspected.The inner tube was exposed 4.8 cm, and it was not deformed.A manufacturing record evaluation was performed for the finished device 31131259 number, and no non-conformances related to the malfunction were identified.The issue reported regarding the failure to detach the embolic coil was confirmed based on the detachment attempts, and the embolic coil being still attached.With the limited information available and the evidence obtained from the device inspection, there is no clear insight into the root cause and/or exact contributing factors that may have resulted in the observed failure mode.A capa is currently investigating failure to detach.It should be noted that product failure is multifactorial.The instructions for use (ifu) contain the following recommendations: 1.Remove the detacher from the protective packaging and place it within the sterile field.The detacher is packaged separately for single patient use only.2.Confirm again under fluoroscopy that the coil alignment marker of the delivery tube creates a ¿t¿ with the proximal marker of the microcatheter.3.Verify that the rhv is firmly locked around the delivery tube to ensure that the coil does not move during connection process.Ensure the delivery tube is straight between the rhv and the detacher.4.Hold the delivery tube approximately 3 inches from proximal end and bring the detacher over the delivery tube until a firm stop is felt.5.Maintain the delivery tube position within the detacher and use a thumb to pull back the slider on the detacher.6.Continue to pull on the slider until end of travel or a click is heard.Gently release the slider until it returns to starting position or a second click is heard.Remove detacher by slowly withdrawing it from the delivery tube.Note: detacher must remain in sterile field until the procedure is completed.7.Fluoroscopically verify that the coil is detached by gently pulling back the delivery tube approximately 1cm.If the coil has detached, remove the delivery tube from the microcatheter.8.If the coil has not detached, repeat steps 3-7.If 2 unsuccessful detachments occur, discard the detacher and proceed to the manual break section.9.Repeat steps 1-8 until the procedure is completed.Discard the detacher.Caution: always perform fluoroscopic verification of detachment prior to withdrawing the delivery system fully.Failure to do so may lead to an embolic complication.10.After detaching the coil, remove the delivery tube from the microcatheter and discard.11.Repeat the above sequence for all additional coils until the procedure is complete.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.

Brand Name
FREEFORM XSFT 3MM X 4 CM
Common Device Name
CEREPAK FREEFORM XTRASOFT DETACHABLE COIL SYSTEM
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CERENOVUS, INC.
calle circuito int norte 1820
parque industrial salvacar
juarez 32574
MX   32574
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key18625689
Report Number3008114965-2024-00171
Device Sequence Number15384860
Product Code KRD
UDI-Device Identifier10886704083634
UDI-Public10886704083634
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K220040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/04/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2026
Device Catalogue NumberXCR120304
Device Lot Number31131259
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/01/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/18/2024
Supplement Date Received by Manufacturer03/14/2024
03/06/2024
Initial Report FDA Received Date02/01/2024
Supplement Report FDA Received Date03/14/2024
04/04/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/08/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
FREEFORM XSFT 3MM X 6 CM.; FREEFORM XSFT 4MM X 8 CM.; MECHANICAL DETACHMENT HANDLE.; STRYKER SL-10 MICROCATHETER.
Patient SexUnknown